drug recall

Hospira Has Issued Dozens of Recent Drug and Defective Medical Device Recalls

by Staff Blogger | January 27th, 2015

A new report shows that certain manufacturers may be more likely to recall drugs and defective medical devices. One such company is Hospira. The manufacturer of both medications and medical devices are said to have initiated as many as 40 recalls in the last two and a half years due to problems found in their products.

According to In-PharmaTechnologist,com, the U.S. Food and Drug Administration (FDA) points out that last year, 45 class I recalls were conducted by drug makers. Of those, almost one-third involved medications made by Hospira. Those aren’t the company’s only recalls, though.

In 2012, Hospira conducted 28 drug recalls, while an additional 11 recalls were initiated for a defective medical device manufactured by the company. Several of the company’s manufacturing facilities were given warning letters by the FDA.

The company’s most recent recall involved an injectable version of sodium chloride that was contaminated by human hair before being distributed to the public.

At Ferrer, Poirot & Wansborugh, we have seen the harm that caused by using unsafe drugs and defective medical devices. That’s why our defective medical device lawyers suggest checking the FDA’s website frequently to ensure your medical products have not been recalled recently.

U.S. Patients Face Growing Number of Foreign Drug Recalls

by Staff Blogger | May 13th, 2014

Some of the drugs available to patients in the United States are made in laboratories overseas. While foreign drugs are required to meet the same rigorous safety standards as medications made in the U.S., many foreign facilities are falling under heavy scrutiny for manufacturing inferior products.

Last week, The Wall Street Journal reported Sun Pharma is recalling roughly 400,000 bottles of antidepressant and antihistamine medications because the products failed to meet quality testing standards. The recall comes on the heels of a similar event, in which Indian drug maker, Lupin, was forced to recall 10,000 bottles of an antibiotic because the medications were contaminated and did not meet purity standards. Experts stated the medications could have resulted in patients suffering antibiotic drug injuries.

These incidents leave many curious as to what they can do to reduce their chances of drug injuries. The drug injury attorneys with Ferrer, Poirot & Wansbrough believe vigilance from both patients and doctors is key. Patients should always research the side effects and recall history of any new medications they take, and any questions or concerns that arise should be discussed with doctors or pharmacists.

10,000 Units of Antibiotic Drug Recalled Due to Contamination

by Staff Blogger | April 15th, 2014

The U.S. Food and Drug Administration (FDA) has been working to improve the safety of medications in the U.S., but they have faced significant hurdles in regulating medications imported into the U.S. due to a lack of ability to enforce safe manufacturing practices.

This problem was highlighted by a massive recall of drugs manufactured in India due to a risk of patients suffering Antibiotic Drug Injuries due to contamination. Reports indicate the recall affected more than 10,000 bottles of the drug.

According to an article from The Economic Times, the medication Suprax is a third-generation antibiotic that is effective in treating many common infections. However, the drug’s manufacturer, Lupin, discovered the sterility of certain lots of the product may have been compromised during the manufacturing process.

The company has since launched a recall of affected medications and is asking anyone who has been harmed as a result of taking the faulty products to come forward to report the incident.

The Drug Injury Attorneys with Ferrer, Poirot & Wansbrough would also encourage anyone who has been harmed as the result of using a recalled product to discuss their legal options with an attorney as soon as possible.

Company issues voluntary recall to reduce risk of drug injury

by fpw | July 13th, 2011

July 14, 2011

When the Food and Drug Administration issues a recall, it’s to help prevent drug injury from occurring.

In recent weeks the McNeil Consumer HealthCare announced a voluntary recall of extra strength Tylenol after consumers reported an odor coming from the bottle, according to fda.gov.

According to the site, the batch was manufactured in February of 2009. The company took action to reduce the risk of serious drug injury.

Do you think it’s good practice for drug companies to issue voluntary drug recalls to inform consumers of the risk of drug injury? Do you think consumers pay enough attention to voluntary drug recalls?

Read more.

Tell the drug injury lawyers at Ferrer, Poirot & Wansbrough Attorneys at Law if you or someone you know has suffered drug injuries.

Two drug injury-related deaths lead Pfizer to recall drug

by fpw | December 16th, 2010

December 16, 2010

The U.S. Food and Drug Administration and drug manufacturers try to ensure the safety of drugs before putting them on the market. Unfortunately, studies before the market availability of the drugs don’t always indicate potential drug injuries or side effects.

That may be the case with a current drug recall. According to Reuters, Pfizer is recalling the lung drug Thelin after two patient deaths have allegedly been connected to the drug.

Thelin could lead to drug injuries such as deadly liver toxicity.

Fatal liver injuries were said to be the causes of death for the two patients who suffered drug injuries.

Read more.

Have you ever suffered due to drug injuries brought on by a prescription medication? Tell the drug injury lawyers at Ferrer, Poirot & Wansbrough Attorneys at Law about your loss.

Avandia gets boxed warning cautioning of heart attacks

by fpw | November 15th, 2007

The Food and Drug Administration has just informed healthcare professionals of new, important warnings that will be added to the type II diabetes medication Avandia. Diabetes affects 20.8 million people in the United States, many of whom are potential Texas drug injury victims.

The Avandia boxed warning will now warn that Avandia may be associated with an increased risk of myocardial ischemic events (such as angina) or myocardial infarction (heart attack occurring because of a lack of blood supplied to the heart).

Texas drug injuries are all too common in this day and age and can have life-altering consequences. The FDA has advised healthcare professionals to closely monitor patients who take Avandia for cardiovascular risks and Texas drug injuries.

Click here to read more
http://www.fda.gov/bbs/topics/NEWS/2007/NEW01743.html